Universality for random tensors
Annales de l'I.H.P. Probabilités et statistiques, Volume 50 (2014) no. 4, p. 1474-1525

We prove two universality results for random tensors of arbitrary rank D. We first prove that a random tensor whose entries are N D independent, identically distributed, complex random variables converges in distribution in the large N limit to the same limit as the distributional limit of a Gaussian tensor model. This generalizes the universality of random matrices to random tensors. We then prove a second, stronger, universality result. Under the weaker assumption that the joint probability distribution of tensor entries is invariant, assuming that the cumulants of this invariant distribution are uniformly bounded, we prove that in the large N limit the tensor again converges in distribution to the distributional limit of a Gaussian tensor model. We emphasize that the covariance of the large N Gaussian is not universal, but depends strongly on the details of the joint distribution.

Nous démontrons deux théorèmes d’universalité pour les tenseurs aléatoires de rang D quelconque. Nous montrons d’abord qu’un tenseur aléatoire dont les entrées sont N D variables complexes indépendantes identiquement distribuées converge en distribution dans la limite N grand vers la même limite que la limite en distribution d’un modèle de tenseurs Gaussien. Cela généralise l’universalité des matrices aléatoires aux tenseurs aléatoires. Nous démontrons ensuite un deuxième théorème d’universalité, plus fort. Sous l’hypothèse que la distribution de probabilité jointe des entrées du tenseur est invariante, et en supposant que les cumulants de cette distribution invariante sont uniformément bornés, nous prouvons que dans la limite N grand le tenseur converge à nouveau en distribution vers la même limite que la limite en distribution d’un modèle de tenseurs Gaussien. La covariance de la distribution Gaussienne à N grand n'est pas universelle, mais dépend des détails de la distribution jointe.

DOI : https://doi.org/10.1214/13-AIHP567
Classification:  60B99,  60F99
Keywords: random tensors, large N limit
@article{AIHPB_2014__50_4_1474_0,
     author = {Gurau, Razvan},
     title = {Universality for random tensors},
     journal = {Annales de l'I.H.P. Probabilit\'es et statistiques},
     publisher = {Gauthier-Villars},
     volume = {50},
     number = {4},
     year = {2014},
     pages = {1474-1525},
     doi = {10.1214/13-AIHP567},
     zbl = {06377562},
     mrnumber = {3270002},
     language = {en},
     url = {http://www.numdam.org/item/AIHPB_2014__50_4_1474_0}
}
Gurau, Razvan. Universality for random tensors. Annales de l'I.H.P. Probabilités et statistiques, Volume 50 (2014) no. 4, pp. 1474-1525. doi : 10.1214/13-AIHP567. http://www.numdam.org/item/AIHPB_2014__50_4_1474_0/

[1] A. Abdesselam and V. Rivasseau. Trees, forests and jungles: A botanical garden for cluster expansions. In Constructive Physics. V. Rivasseau (Ed). Lecture Notes in Physics 446. Springer, Berlin, 1995. | MR 1356024 | Zbl 0822.60095

[2] J. Ambjorn, B. Durhuus and T. Jonsson. Three-dimensional simplicial quantum gravity and generalized matrix models. Mod. Phys. Lett. A 6 (1991) 1133-1146. | MR 1115607 | Zbl 1020.83537

[3] G. W. Anderson, A. Guionnet and O. Zeitouni. An Introduction to Random Matrices. Studies in Advanced Mathematics 118. Cambridge Univ. Press, Cambridge, 2009. | MR 2760897 | Zbl 1184.15023

[4] J. Ben Geloun and V. Rivasseau. A renormalizable 4-dimensional tensor field theory. Comm. Math. Phys. 318 69-109. Available at arXiv:1111.4997 [hep-th]. | MR 3017064 | Zbl 1261.83016

[5] V. Bonzom, R. Gurau, A. Riello and V. Rivasseau. Critical behavior of colored tensor models in the large N limit. Nucl. Phys. B 853 (2011) 174-195. Available at arXiv:1105.3122 [hep-th]. | MR 2831765 | Zbl 1229.81222

[6] V. Bonzom, R. Gurau and V. Rivasseau. Random tensor models in the large N limit: Uncoloring the colored tensor models. Phys. Rev. D 85 (2012) 084037. Available at arXiv:1202.3637 [hep-th]. | MR 2913765

[7] B. Collins. Moments and cumulants of polynomial random variables on unitary groups, the Itzykson-Zuber integral, and free probability. Int. Math. Res. Not. 17 (2003) 953-982. Available at arXiv:math-ph/0205010. | MR 1959915 | Zbl 1049.60091

[8] B. Collins and P. Sniady. Integration with respect to the Haar measure on unitary, orthogonal and symplectic group. Comm. Math. Phys. 264 (2006) 773-795. Available at arXiv:math-ph/0402073. | MR 2217291 | Zbl 1108.60004

[9] A. Connes and D. Kreimer. Hopf algebras, renormalization and noncommutative geometry. Comm. Math. Phys. 199 (1998) 203-242. Available at arXiv:hep-th/9808042. | MR 1660199 | Zbl 0932.16038

[10] A. Connes and D. Kreimer. Insertion and elimination: The doubly infinite Lie algebra of Feynman graphs. Ann. Henri Poincaré 3 (2002) 411-433. Available at arXiv:hep-th/0201157. | MR 1915297 | Zbl 1033.81061

[11] F. J. Dyson. Statistical theory of the energy levels of complex systems. I. J. Math. Phys. 3 (1962) 140-156. | MR 143556 | Zbl 0105.41604

[12] F. J. Dyson. Correlations between eigenvalues of a random matrix. Comm. Math. Phys. 19 (1970) 235-250. | MR 278668 | Zbl 0221.62019

[13] L. Erdos. Universality of Wigner random matrices: A survey of recent results. Uspekhi Mat. Nauk 66 (2011) 67-198. Available at arXiv:1004.0861v2 [math-ph]. | MR 2859190 | Zbl 1230.82032

[14] G. Gallavotti and F. Nicolo. Renormalization theory in four-dimensional scalar fields. I. Comm. Math. Phys. 100 (1985) 545-590. | MR 806252

[15] J. Glimm and A. Jaffe. Quantum Physics. A Functional Integral Point of View, 2nd edition. Springer, New York, 1987. | MR 887102 | Zbl 0461.46051

[16] M. Gross. Tensor models and simplicial quantum gravity in > 2-D. Nucl. Phys. Proc. Suppl. 25A (1992) 144-149. | MR 1182621 | Zbl 0957.83511

[17] H. Grosse and R. Wulkenhaar. Renormalization of φ 4 theory on noncommutative 4 in the matrix base. Comm. Math. Phys. 256 (2005) 305-374. Available at arXiv:hep-th/0401128. | MR 2160797 | Zbl 1075.82005

[18] R. Gurau. Lost in translation: Topological singularities in group field theory. Class. Quant. Grav. 27 (2010) 235023. Available at arXiv:1006.0714 [hep-th]. | MR 2738259 | Zbl 1205.83022

[19] R. Gurau. The 1/N expansion of colored tensor models. Ann. Henri Poincaré 12 (2011) 829-847. Available at arXiv:1011.2726 [gr-qc]. | MR 2802384 | Zbl 1218.81088

[20] R. Gurau. The complete 1/N expansion of colored tensor models in arbitrary dimension. Ann. Henri Poincaré 13 (2011) 399-423. Available at arXiv:1102.5759 [gr-qc]. | MR 2909101 | Zbl 1245.81118

[21] R. Gurau. Colored group field theory. Comm. Math. Phys. 304 (2011) 69-93. Available at arXiv:0907.2582 [hep-th]. | MR 2793930 | Zbl 1214.81170

[22] R. Gurau. A generalization of the Virasoro algebra to arbitrary dimensions. Nucl. Phys. B 852 (2011) 592-614. Available at arXiv:1105.6072 [hep-th]. | MR 2826235 | Zbl 1229.81129

[23] R. Gurau and V. Rivasseau. The 1/N expansion of colored tensor models in arbitrary dimension. Europhys. Lett. 95 (2011) 50004. Available at arXiv:1101.4182 [gr-qc]. | MR 2802384 | Zbl 1218.81088

[24] R. Gurau and J. P. Ryan. Colored tensor models - A review. SIGMA 8 (2012) 020. Available at arXiv:1109.4812 [hep-th]. | MR 2942819 | Zbl 1242.05094

[25] S. K. Lando, A. K. Zvonkin, R. V. Gamkrelidze and V. A. Vassiliev. Graphs on Surfaces and Their Applications. Encyclopaedia of Mathematical Sciences 141. Springer, Berlin, 2004. | MR 2036721 | Zbl 1040.05001

[26] J. Martinet and J.-P. Ramis. Elementary acceleration and multisummability I. Ann. Inst. H. Poincaré Phys. Théor. 54 (1991) 331-401. | Numdam | MR 1128863 | Zbl 0748.12005

[27] M. L. Mehta. Random Matrices. Pure and Applied Mathematics (Amsterdam) 142. Elsevier/Academic Press, Amsterdam, 2004. | MR 2129906 | Zbl 1107.15019

[28] A. Nica and R. Speicher. Lectures on the Combinatorics of Free Probability. London Mathematical Society Lecture Note Series 335. Cambridge Univ. Press, Cambridge, 2006. | MR 2266879 | Zbl 1133.60003

[29] L. Pastur and M. Shcherbina. Eigenvalue Distribution of Large Random Matrices. Mathematical Surveys and Monographs 171. Amer. Math. Soc., Providence, RI, 2011. | MR 2808038 | Zbl 1244.15002

[30] V. Rivasseau. From Perturbative to Constructive Renormalization, 2nd edition. Princeton Univ. Press, Princeton, 1991. | MR 1174294

[31] V. Rivasseau. Constructive matrix theory. JHEP 0709 (2007) 008. Available at arXiv:0706.1224 [hep-th]. | MR 2342423

[32] V. Rivasseau and Z. Wang. Loop vertex expansion for φ 2k theory in zero dimension. J. Math. Phys. 51 (2010) 092304. Available at arXiv:1003.1037 [math-ph]. | MR 2742808

[33] A. D. Sokal. An improvement of Watson's theorem on Borel summability. J. Math. Phys. 21 (1980) 261-263. | MR 558468 | Zbl 0441.40012

[34] R. Speicher. Multiplicative functions on the lattice of non-crossing partitions and free convolution. Math. Ann. 298 (1994) 611-628. | MR 1268597 | Zbl 0791.06010

[35] G. 't Hooft. A planar diagram theory for strong interactions. Nucl. Phys. B 72 (1974) 461-473.

[36] T. Tao and V. Vu. Random matrices: Universality of local eigenvalue statistics. Acta Math. 206 (1) (2011) 127-204. Available at arXiv:0906.0510v10. | MR 2784665 | Zbl 1217.15043

[37] D. Voiculescu. Symmetries of some reduced free product C * -algebras. In Operator Algebras and Their Connections with Topology and Ergodic Theory (Buşteni, 1983) 556-588. Lecture Notes in Mathematics 1132. Springer, New York, 1983. | MR 799593 | Zbl 0618.46048

[38] D. Voiculescu. Limit laws for random matrices and free products. Invent. Math. 104 (1991) 201-220. | MR 1094052 | Zbl 0736.60007

[39] D. Voiculescu, K. Dykema and A. Nica. Free Random Variables. CRM Monograph Series 1. Amer. Math. Soc., Providence, RI, 1992. | MR 1217253 | Zbl 0795.46049